I have been on Cymbalta now for a few years, my insurance company will no longer pay for the prescriptions, so my dr. has put me on Celexa. I have not started it yet, for I fear withdrawals, from the Cymbalta. The dr. tells me there will be no withdrawals, but I believe there will be. If I am just a couple hours late on the Cymbalta it's not a good thing, so I know there will probably be some side effects. Has anyone ever switched these two and how did you do it ?
My doctor has always tapered me off one antidepressant and slowly started the other. If you are on the 60mg pill, it is difficult to taper from the Cymbalta as it is a capsule so you can't split the dose in half. You really need to get a script or samples of the 30mg pill from the doctor. You may have to suffer some withdrawal unless you can get the doc to give you 30mg pills. Withdrawal will include some diarrhea, nausea, headache and what they call brain zaps which are like electrical sensations in your head, not painful just annoying.
Your other alternative is to take the 60mg pill everyother day for a couple of weeks while starting the Celexa at the lowest dose which is 10mgs, then after the couple of weeks you can increase the Celexa to 20mgs (eventaully increasing to 40mgs) and discontinue the Cymbalta. You may still experience a little withdrawal but it should be mild.
I've been on cymbalta for 4 years. I tried going of of it cold turkey and I would not recommend it for you. I got extremely depressed. Just felt out of it. I did go off of cymbalta but I decreased the dose. I went from 60 mgs for 3 days, than 30 mgs for another 3 days and than 15 mgs. It worked much better buy slowly cutting it down. Good luck to you
i have been on cymbalta for more than 1 year. i ran out, my dr. had no samples and i could not afford it any longer due financial changes. i definitely noticed symptoms of withdrawal that lasted for a few weeks. the first 12-14 days were worst, somewhat comparable to w/d from benzo's, but not as severe. couldn't sleep, became very depressed, joint pain, back pain, and the like. the dysphoria, listlessness, anxiety near panic at times were bad. maybe i am just weird, but have talked to others who have had similar and some of the same symptoms. i have been about 1 month off of cymb' now and have evened out, but my depression has returned. my suggestion is to taper off over several days under the advice of a physician. i have been in the medical field for over 25 years.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Mar 2011 • 10 answers
Posted 11 Feb 2012 • 4 answers
Posted 28 Mar 2013 • 2 answers
Posted 28 Apr 2013 • 1 answer
Posted 30 Dec 2016 • 0 answers